MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121722050
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient presented with hip pain and audible squeaking on movement postoperatively after a total hip replacement.Imaging showed eccentric femoral head position within the shell: suspicious for polyethylene liner wear or dissociation.There was no trauma.Stem appears well fixed.Revision was performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient presented with hip pain and audible squeaking on movement.Imaging shows eccentric femoral head position within the shell ¿ suspicious for polyethylene liner wear or dissociation.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed signs of scratches on the edge of the cup consistent with the explantation process; however based on the observed condition of the ceramic head and the liner is reasonable to conclude that a disassociation event occurred between the liner and the acetabular cup.Therefore due to observed unintended interaction between the cup and the femoral head it is reasonable to conclude that the audible sound will be present.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 50mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: added: d10.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient presented with hip pain and audible squeaking on movement.Imaging shows eccentric femoral head position within the shell ¿ suspicious for polyethylene liner wear or dissociation.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.((b)(4)).The photo investigation revealed signs of scratches on the edge of the cup consistent with the explantation process; however based on the observed condition of the ceramic head and the liner is reasonable to conclude that a disassociation event occurred between the liner and the acetabular cup.Therefore due to observed unintended interaction between the cup and the femoral head it is reasonable to conclude that the audible sound will be present.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 50mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review : a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, " patient presented with hip pain and audible squeaking on movement.Imaging shows eccentric femoral head position within the shell suspicious for polyethylene liner wear or dissociation.No trauma.Stem appears well fixed.Revision is planned.Will return any retrieved components if indicated." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of worn on the inner surface of the pinnacle sector ii cup 50mm, consistent with the ceramic head being in contact with this surface.It is not unreasonable to consider that an audible sound was generated due to the interaction between devices.Additionally, the edge of the device was deformed.Based on the observed condition of the cup, is reasonable to conclude that a disassociation occurred between the liner and the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the cup is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 50mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review a manufacturing record evaluation was performed for the finished device product code 121722050 lot number 9477187, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: corrected: h3.

Brand Name
PINNACLE SECTOR II CUP 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22175402
Report Number1818910-2025-09378
Device Sequence Number20788104
Product Code LPH
UDI-Device Identifier10603295009818
UDI-Public(01)10603295009818(17)300531(10)9477187
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722050
Device Lot Number9477187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/17/2025
06/23/2025
06/25/2025
06/27/2025
07/01/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/18/2025
06/24/2025
06/26/2025
06/30/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 32IDX50OD; DELTA CER HEAD 12/14 32MM +1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown